GARY R. GIBSON, M.D.; J. BEATTY HUNTER, M.D.; DANIEL S. RAABE Jr., M.D.; DEBORAH L. MANJONEY, M.D.; FRANK P. ITTLEMAN, M.D.
The intravenous form of nitroglycerin has recently become available for general use. The ease of administration and well-documented efficacy of this agent in treating acute ischemic heart disease has led to its widespread use. Limitations on dosage of nitroglycerin have been related to its hemodynamic properties. Although the relation between certain nitrites and methemoglobinemia is well known, toxic doses of nitroglycerin have not been established. We report on the occurrence of methemoglobinemia, another reason for limiting the dose of nitroglycerin.
A 58-year-old man was admitted to a local hospital with a subendocardial myocardial infarction. In the hospital he developed rest
Learn more about subscription options.
Register Now for a free account.
GIBSON GR, HUNTER JB, RAABE DS, MANJONEY DL, ITTLEMAN FP. Methemoglobinemia Produced by High-Dose Intravenous Nitroglycerin. Ann Intern Med. 1982;96:615–616. doi: 10.7326/0003-4819-96-5-615
Download citation file:
Published: Ann Intern Med. 1982;96(5):615-616.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only